Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 201, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 28, 2009, 6:05 PM CDT for Carson County, Potter County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2009, 6:05 PM CDT (23:05 UTC)
- Expired
- Jul 28, 2009, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Carson County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 20 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:59 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 28, 2:59 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT TUE JUL 28 2009
.DISCUSSION...
COLD FRONT IN THE AREA...INCREASING SHEAR AND DIFFLUENCE ALOFT IN
ASSOCIATION WITH A SHORT WAVE TROUGH AND ABUNDANT MOISTURE WILL BRING
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE PANHANDLES
OVERNIGHT. THE BEST CHANCE OF STORMS WILL BE ACROSS THE WESTERN HALF
OF THE PANHANDLES. AN MCS IS EXPECTED TO GET ORGANIZED OVER THE RATON
MESA AND MOVE SOUTHEAST ACROSS THE WESTERN PANHANDLES OVERNIGHT.
THESE SHOWERS AND STORMS WILL BE MOVING OVER AREAS THAT HAVE
RECEIVED HEAVY RAIN IN THE LAST FEW DAYS. THEREFORE...WE HAVE ISSUED
A FLASH FLOOD WATCH ACROSS THE WESTERN PANHANDLES GENERALLY WEST OF A
EVA OKLAHOMA TO WAYSIDE TEXAS LINE. SHOWERS AND STORMS MAY STILL BE
ONGOING ACROSS THE SOUTHWEST TEXAS PANHANDLE AFTER 12Z ON
WEDNESDAY...THEREFORE HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 18Z
ON WEDNESDAY.
ON WEDNESDAY...AN UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE CWA
DURING THE DAY WHICH COULD KEEP CONVECTION GOING THROUGH THE DAY...
ESPECIALLY IN THE EAST. ANOTHER STRONGER COLD FRONT MOVES THROUGH
THE PANHANDLES ON WEDNESDAY NIGHT IN ASSOCIATION WITH ANOTHER UPPER
LEVEL DISTURBANCE MOVING THROUGH THE NORTHWEST FLOW ALOFT. SO...
SHOWERS AND THUNDERSTORMS LOOK LIKE ANOTHER GOOD BET.
HIGH TEMPERATURES WILL BE MUCH COOLER ON THURSDAY BEHIND THE FRONT
UNDER A MAINLY CLOUDY SKY.
A NORTHWEST FLOW ALOFT IS EXPECTED TO CONTINUE THROUGH THE END OF THE
WEEKEND. THIS FLOW WILL CONTINUE TO OPEN THE DOOR FOR SHORT WAVE
TROUGHS TO MOVE THROUGH THE PANHANDLES AND FOR MOUNTAIN CONVECTION
TO HEAD THIS WAY...SO WILL KEEP POPS GOING.
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL REMAIN AT A MINIMUM THROUGH THIS FORECAST
AS DEW POINTS REMAIN FAIRLY HIGH AND DRYING POTENTIAL WILL BE LOW
GIVEN THE CHANCES OF RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 66 86 62 76 59 / 80 60 50 30 30
BEAVER OK 63 85 61 78 58 / 60 80 60 30 30
BOISE CITY OK 61 80 57 72 57 / 100 60 50 30 30
BORGER TX 66 87 63 74 62 / 70 70 50 30 30
BOYS RANCH TX 67 90 65 80 62 / 90 60 50 30 30
CANYON TX 66 89 63 77 58 / 80 60 50 30 30
CLARENDON TX 69 89 63 76 60 / 40 80 50 30 30
DALHART TX 63 86 61 76 58 / 90 60 50 30 30
GUYMON OK 65 86 59 75 57 / 80 80 60 30 30
HEREFORD TX 64 91 61 77 58 / 90 60 50 30 30
LIPSCOMB TX 64 85 63 76 57 / 40 80 60 30 30
PAMPA TX 65 85 61 71 60 / 60 90 60 30 30
SHAMROCK TX 68 88 64 76 58 / 40 80 60 30 30
WELLINGTON TX 68 91 67 77 60 / 40 80 60 30 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES: CIMARRON.
&&
16/15Hazardous weather outlook, Jul 28, 3:04 PM CDT, 3 hours 1 minute before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT TUE JUL 28 2009 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 304 PM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT OVER THE WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT OVER THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH 10 PM CDT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. HEAVY RAIN WILL BE THE PRIMARY CONCERN...WHICH MAY RESULT IN LOCALIZED FLOODING. A FEW STORMS COULD BE SEVERE WITH STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION WEDNESDAY THROUGH SUNDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT OVER THE WESTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY AFTERNOON. HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL REMAIN THE PRIMARY CONCERN. HOWEVER...A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. SJOHNSON
In the hours before
Local storm report, Jul 28, 4:31 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 15 NW BOISE CITY 36.88N 102.70W
07/28/2009 E1.00 INCH CIMARRON OK TRAINED SPOTTER
&&
EVENT NUMBER AMA0900087
SMBLocal storm report, Jul 28, 5:10 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL KEYES 36.81N 102.25W
07/28/2009 E0.75 INCH CIMARRON OK TRAINED SPOTTER
&&
EVENT NUMBER AMA0900088
SMBLocal storm report, Jul 28, 5:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL KEYES 36.81N 102.25W
07/28/2009 E0.88 INCH CIMARRON OK TRAINED SPOTTER
&&
EVENT NUMBER AMA0900089
SMBSpecial weather statement, Jul 28, 5:29 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT TUE JUL 28 2009 OKZ003-282300- BEAVER OK- 529 PM CDT TUE JUL 28 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR BEAVER COUNTY. AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF KNOWLES...MOVING SOUTH AT 25 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
Special weather statement, Jul 28, 5:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 554 PM CDT TUE JUL 28 2009 TXZ007-012-282330- MOORE TX-POTTER TX- 554 PM CDT TUE JUL 28 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR POTTER AND MOORE COUNTIES. AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...MOVING EAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
Local storm report, Jul 28, 6:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT TUE JUL 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 2 S EVA 36.77N 101.90W
07/28/2009 E60 MPH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER AMA0900090
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:19 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 44 min |
| Jul 28, 3:12 PM CDT | Flash Flood Watch | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 13 hr |
| Jul 28, 4:04 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 56 min |
| Jul 28, 4:54 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 66 min |
| Jul 28, 5:50 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 55 min |
| Jul 28, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hartley, Hutchinson, Moore, Oldham, Potter | 58 min |
| Jul 28, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 65 min |
| Jul 28, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 63 min |
| Jul 28, 4:35 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| Jul 28, 5:01 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 59 min |
| Jul 28, 5:53 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.